MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884012HR
Medical Device Problem Codes Material Fragmentation (1261); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the blade was scattering from before connecting and there was an anomaly of the product.The procedure was dacryocystorhinostomy (dcr) surgery.The procedure was completed with a backup device.The patient was alive with no injury.
 
Additional Manufacturer Narrative
Analysis found that there was an anomaly however it could not be determined what the customer meant by ¿scattering¿.The inner cutter would spin however, the middle assembly was seized.There was no sign of dimensional interference between the middle and outer assemblies.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8312526
Report Number1045254-2019-00067
Device Sequence Number1682939
Product Code EQJ
UDI-Device Identifier00885074080604
UDI-Public00885074080604
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884012HR
Device Catalogue Number1884012HR
Device Lot NumberHG2NASW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer02/11/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1